Alert archive / New Mexico / Flash Flood Warnings in 2007
Flash Flood Warning 36, NWS El Paso, TX
NWS El Paso, TX issued this flash flood warning at Aug 9, 2007, 12:11 PM MDT for Otero County, New Mexico. It was in force for 94 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 9, 2007, 12:11 PM MDT (18:11 UTC)
- Expired
- Aug 9, 2007, 1:45 PM MDT
- In force
- 94 min
- Issued by
- NWS El Paso, TX
- Area
- Whole counties
County Otero County, NM
The radar
The Holloman AFB radar (KHDX), 63 km from the middle of the area, began a volume at 18:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Santa Teresa, NM (KEPZ), launched 12:00Z, 6.2 hours before the alert went out and 122 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 296 J/kg
- Mixed-layer CIN
- -190 J/kg
- Mixed-layer LCL
- 2055 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 42 m²/s²
- 0-3 km storm-relative helicity
- 75 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.7
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS54 KEPZ 091815 FFWEPZ NMC035-091945- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE EL PASO TX 1211 PM MDT THU AUG 9 2007 THE NATIONAL WEATHER SERVICE IN EL PASO HAS ISSUED A * FLASH FLOOD WARNING FOR... CENTRAL OTERO COUNTY IN SOUTH CENTRAL NEW MEXICO... * UNTIL 145 PM MDT * AT 1206 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED VERY HEAVY RAIN FROM SEVERAL THUNDERSTORMS OVER THE WARNED AREA. * LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO MAYHILL... WEED...SACRAMENTO AND THE SILVER LAKE CAMPGROUND. HAY...TELEPHONE...SPRING AND POTATO CANYONS ARE ALSO EXPERIENCING HEAVY RAIN. EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE BANKS OF CREEKS AND STREAMS. MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN. FLOODING IS OCCURRING OR IS IMMINENT. IT IS IMPORTANT TO KNOW WHERE YOU ARE RELATIVE TO STREAMS...RIVERS...OR CREEKS WHICH CAN BECOME KILLERS IN HEAVY RAINS. CAMPERS AND HIKERS SHOULD AVOID STREAMS OR CREEKS. LAT...LON 3270 10569 3265 10537 3299 10537 3299 10568 $$ AA
1 follow-up statement
000 WGUS74 KEPZ 091943 FFSEPZ FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE EL PASO TX 141 PM MDT THU AUG 9 2007 NMC035-091951- OTERO NM- 141 PM MDT THU AUG 9 2007 ...THE FLASH FLOOD WARNING WILL EXPIRE AT 145 PM MDT FOR CENTRAL OTERO COUNTY... THE FLASH FLOOD THREAT HAS ABATED. THUS THE WARNING WILL BE ALLOWED TO EXPIRE. LAT...LON 3270 10569 3265 10537 3299 10537 3299 10568 $$ AA
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS El Paso, TX wrote its last area forecast discussion before this flash flood warning went out at Aug 9, 3:20 AM MDT, 8 hours 51 minutes earlier.
Area forecast discussion, Aug 9, 3:20 AM MDT, 8 hours 51 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 320 AM MDT THU AUG 9 2007 .SYNOPSIS... MOIST UNSTABLE AIR WILL FLOW INTO SOUTHERN NEXT MEXICO AND WESTERN TEXAS WHILE UPPER LEVEL DISTURBANCES MOVE INTO THE REGION. AS A RESULT AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS ARE POSSIBLE TODAY AND FRIDAY. WARM AND MOSTLY DRY WEATHER IS EXPECTED OVER THE WEEKEND AND NEXT WEEK AS HIGH PRESSURE MOVES INTO THE SOUTHWESTERN UNITED STATES. && .DISCUSSION... REGIONAL PATTERN WILL BE DOMINATED BY UPPER RIDGE WITH AN EAST- WEST AXIS EXTENDING ACROSS NORTHERN NEW MEXICO INTO FRIDAY. SEVERAL WEAK UPPER WAVES SUGGESTED BY BOTH SATELLITE IMAGES AND SHORT TERM MODEL DATA WILL APPROACH REGION FROM THE EAST AND SOUTHEAST TODAY AND THIS EVENING WHILE DEEP EAST TO SOUTHEAST FLOW PROVIDES MOISTURE TRANSPORT. PRECIPITABLE WATER AMOUNTS WILL REMAIN RATHER HIGH TODAY AND FRIDAY WITH VALUES ABOVE 1.2 INCHES MOST AREAS. FORECASTED SOUNDINGS ALSO SHOWING MODERATE INSTABILITY WITH CAPES FROM 1000 TO 2000 J/KG DURING THE LATE AFTERNOON/EARLY EVENING THUS EXPECT SCATTERED CONVECTION BY EARLY THIS EVENING OVER MOST AREAS. ABUNDANT DEEP MOISTURE AND LOW CLOUD LAYER WIND SPEEDS INDICATE HEAVY RAINFALLS OVER ISOLATED LOCATIONS. MODELS HAVE BEEN VERY CONSISTENT EACH RUN IN EXPANDING RIDGE ACROSS THE SOUTHERN ROCKIES NEXT SEVERAL DAYS WITH AN ASSOCIATED 500 MB HEIGHT CENTER REFORMING OVER NORTHERN NEW MEXICO. THIS WILL BRING WEAK LARGE SCALE PERSISTENT SUBSIDENCE ACROSS THE CWA AFTER TODAY WITH CIRCULATION AROUND THE HIGH ADVECTING WARMER DRIER CONTINENTAL AIR ALOFT INTO REGION. FINALLY PATTERN CHANGE WILL ALSO TEND DEFLECT/SHUNT BOTH DEEPER MOISTURE AND EMBEDDED WAVES SOUTH AND WEST OF THE CWA. THUS EXPECT CONVECTIVE POTENTIAL WILL SLOWLY DIMINISH AFTER TODAY WITH MAINLY ISOLATED STORMS FRIDAY AND CONVECTION LIMITED TO MOUNTAINS SUNDAY AND BEYOND. && .AVIATION... SCATTERED AREAS OF MVFR AND ISOLATED IFR CEILINGS AND VISIBILITIES IN SHOWERS AND THUNDERSTORMS MAINLY FROM 21Z-04Z. && .PRELIMINARY POINT TEMPS/POPS... EL PASO 97 73 98 73 97 / 20 30 10 20 10 SIERRA BLANCA TX 97 72 98 71 96 / 20 20 10 20 10 LAS CRUCES 96 70 97 70 97 / 20 30 10 20 10 ALAMOGORDO 96 70 97 71 96 / 20 30 10 20 10 CLOUDCROFT 74 49 75 49 74 / 30 30 20 30 20 TRUTH OR CONSEQUENCES 95 70 96 69 95 / 20 20 10 20 10 SILVER CITY 86 64 87 62 88 / 30 20 20 20 20 DEMING 96 70 97 69 97 / 20 20 10 20 10 LORDSBURG 96 69 97 68 95 / 20 20 10 20 10 && .EPZ WATCHES/WARNINGS/ADVISORIES... NM...NONE. TX...NONE. && 05 ROGASH
Hazardous weather outlook, Aug 9, 11:20 AM MDT, 51 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 1120 AM MDT THU AUG 9 2007 NMZ022>025-030>032-TXZ055-056-101730- SOUTHWEST MOUNTAINS/LOWER GILA REGION-SIERRA COUNTY LAKES REGION- TULAROSA BASIN/SOUTHERN DESERT-SOUTHERN SACRAMENTO MOUNTAINS- SOUTHWEST DESERT/BOOTHEEL-SOUTHWEST DESERT/MIMBRES BASIN- SOUTHERN DESERT-EL PASO-HUDSPETH- 1120 AM MDT THU AUG 9 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL NEW MEXICO...SOUTHWEST NEW MEXICO AND SOUTHWEST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT ISOLATED TO SCATTERED THUNDERSTORMS TODAY AND TONIGHT WILL BE CAPABLE OF PRODUCING SMALL HAIL...GUSTY WINDS AND HEAVY RAIN. RAINFALL TOTALS IN ONE HALF TO ONE INCH IN A SHORT AMOUNT OF TIME WILL BE POSSIBLE. THIS COULD LEAD TO SOME MINOR FLOODING ESPECIALLY OF LOW WATER CROSSINGS AND FLOOD PRONE AREAS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY WE WILL AGAIN SEE THUNDERSTORMS ON FRIDAY...BUT THEN DRIER AIR WILL BEGIN TO WORK INTO THE REGION AND THE CHANCES FOR AFTERNOON AND EVENING THUNDERSTORMS WILL DIMINISH AFTER SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTERS SHOULD REPORT ALL SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE VIA OUR 800 NUMBER OR TO LOCAL LAW ENFORCEMENT.
The office that day
Everything else NWS El Paso, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 9, 2:01 PM MDT | Flash Flood Warning | EPZ | Otero | 89 min |
| Aug 9, 2:55 PM MDT | Severe Thunderstorm Warning | EPZ | Otero | 65 min |
| Aug 9, 3:49 PM MDT | Severe Thunderstorm Warning | EPZ | Doña Ana, Otero | 41 min |
| Aug 9, 4:39 PM MDT | Severe Thunderstorm Warning | EPZ | Grant, Hidalgo | 51 min |
| Aug 9, 5:26 PM MDT | Severe Thunderstorm Warning | EPZ | Doña Ana | 49 min |
| Aug 9, 5:52 PM MDT | Severe Thunderstorm Warning | EPZ | Grant, Hidalgo | 38 min |
| Aug 9, 5:57 PM MDT | Flash Flood Warning | EPZ | Hidalgo | 93 min |
Nearby
Flash Flood Warnings in New Mexico, 2007Every flash flood warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.